Alert archive / California / Wind Advisories in 2025

Wind Advisory 5, NWS Phoenix, AZ

February 10, 2025Imperial County, California

NWS Phoenix, AZ issued this wind advisory at Feb 10, 2025, 1:06 PM PST for Imperial County, California. It took effect at Feb 10, 2025, 10:00 PM PST. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Feb 10, 2025, 1:06 PM PST (21:06 UTC)
In effect from
Feb 10, 2025, 10:00 PM PST
Expired
Feb 12, 2025, 4:00 AM PST
In force
30 hr
Issued by
NWS Phoenix, AZ

County Imperial County, CA

The radar

The Yuma radar (KYUX), 90 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 9.1 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2025-02-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2025-02-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1076 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
153 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

721 
WWUS75 KPSR 102106
NPWPSR

URGENT - WEATHER MESSAGE
National Weather Service Phoenix AZ
106 PM PST Mon Feb 10 2025

CAZ562-110515-
/O.NEW.KPSR.WI.Y.0005.250211T0600Z-250212T0600Z/
Imperial County Southwest-
Including the cities of Mountain Spring
106 PM PST Mon Feb 10 2025

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST 
TUESDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Southwest corner of Imperial County.

* WHEN...From 10 PM this evening to 10 PM PST Tuesday.

* IMPACTS...Difficult driving conditions along Interstate 8, 
  especially for larger vehicles traveling along roads with 
  crosswinds. Light, unsecured objects may become airborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between 30 and 
40 mph are expected, or wind gusts of between 40 and 58 mph. Winds 
this strong can make driving difficult, especially for high profile 
vehicles.

In addition, strong winds over desert areas could result in briefly 
lowered visibilities to well under a mile at times in blowing dust 
or blowing sand. Use extra caution.

&&

$$

MS
2 follow-up statements
443 
WWUS75 KPSR 110745
NPWPSR

URGENT - WEATHER MESSAGE
National Weather Service Phoenix AZ
1145 PM PST Mon Feb 10 2025

CAZ562-112130-
/O.CON.KPSR.WI.Y.0005.000000T0000Z-250212T0600Z/
Imperial County Southwest-
Including the cities of Mountain Spring
1145 PM PST Mon Feb 10 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST TUESDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Southwest corner of Imperial County.

* WHEN...Until 10 PM PST Tuesday.

* IMPACTS...Difficult driving conditions along Interstate 8, 
  especially for larger vehicles traveling along roads with 
  crosswinds. Light, unsecured objects may become airborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between 30 and 
40 mph are expected, or wind gusts of between 40 and 58 mph. Winds 
this strong can make driving difficult, especially for high profile 
vehicles.

In addition, strong winds over desert areas could result in briefly 
lowered visibilities to well under a mile at times in blowing dust 
or blowing sand. Use extra caution.

&&

$$

CK
240 
WWUS75 KPSR 120514
NPWPSR

URGENT - WEATHER MESSAGE
National Weather Service Phoenix AZ
914 PM PST Tue Feb 11 2025

CAZ562-121200-
/O.EXT.KPSR.WI.Y.0005.000000T0000Z-250212T1200Z/
Imperial County Southwest-
Including the cities of Mountain Spring
914 PM PST Tue Feb 11 2025

...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM PST WEDNESDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 60 mph.

* WHERE...Southwest corner of Imperial County.

* WHEN...Until 4 AM PST Wednesday.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, unsecured 
  objects may become airborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between 30 and 
40 mph are expected, or wind gusts of between 40 and 58 mph. Winds 
this strong can make driving difficult, especially for high profile 
vehicles.

In addition, strong winds over desert areas could result in briefly 
lowered visibilities to well under a mile at times in blowing dust 
or blowing sand. Use extra caution.

&&

$$

SDB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Feb 10, 3:08 AM PST, 9 hours 58 minutes earlier.

Area forecast discussion, Feb 10, 3:08 AM PST, 9 hours 58 minutes before
Area Forecast Discussion
National Weather Service Phoenix AZ
408 AM MST Mon Feb 10 2025

.UPDATE...Updated Aviation Discussion...

&&

.SYNOPSIS...
An eventual week weather-wise is anticipated as warm and tranquil
conditions will transition to much cooler and wetter weather late
this week. Well above normal temperatures today will cool
considerably by tomorrow as breezier conditions develop across the
region. Then precipitation chances increase Wednesday through
Friday with at or below normal temperatures continuing into this
weekend.

&&

.DISCUSSION...
A stream of high clouds coming in from the southwest continue to
persist across the region downstream of an upper level trough as
residual ridging across the Desert Southwest slides eastward
today. Continued warm and dry conditions today will end by
tomorrow as the aforementioned trouging feature in the eastern
Pacific moves eastward across the region. Highs will cool by a
good 5-8 degrees with this system passage, but still remain at or
slightly above normal. While this system will be dry, breezy to
locally gusty conditions 30-35 mph developing in higher terrain
areas of south-central Arizona and southwestern Imperial County
are expected tomorrow afternoon and evening.

Zonal flow will persist into the middle of this week, with a much
more potent troughing feature moving into the California coast
beginning on Wednesday. A shortwave accompanying this upper level
low will bring an increase in moisture levels to the region
during this period, upwards of 150% of normal on Wednesday. This
bump in moisture, along with this shortwave, will increase
precipitation chances on Wednesday across the region. The latest
NBM PoP's continue to trend upward, but some forecaster
adjustments have PoP's around 20-30% (40-50%) for the south-
central Arizona lower deserts (higher terrain) for Wednesday at
this time. While PoP's are trending upwards, light showery
activity should be the current expectation, where QPF amounts
should remain below 0.25" during this period. Temperatures will
continue to cool to below normal levels in the lower to mid-60s
for lower desert locations.

After this first wave, quieter/drier weather should briefly
encompass the region on Thursday in between the Wednesday trough
and the main troughing feature moving through the region on
Friday as zonal flow continues. The main troughing feature will
continue to deepen into southern California going into Friday,
bringing much improved precipitation chances into the region for
Friday. Ensemble guidance still continues to show spread on the
range of possibilities for rain chances/amounts for lower desert
areas on Friday. The current thinking is the higher terrain areas
are a good bet for some decent precipitation amounts, with a
frontal boundary moving through on Friday to provide the best shot
for some lower desert rains. The current WPC QPF forecast
Wednesday through Friday is 0.50" to upwards of 1.00" for the
higher terrain areas to around 0.10" for the western deserts and
0.25-0.50" for the Phoenix metro. Marginal thunderstorm chances
exist for Friday afternoon, around 5-10% across the region, as the
thermodynamic profiles are advertising limited instability. Snow
levels are expected to remain fairly high (6000-6500 feet)
throughout the event, so we are not anticipating any major issues
with accumulating snows at this time.

Heading into Saturday, this potent trough will continue to push
eastward, with lingering shower activity possible for the higher
terrain areas of south-central Arizona. Ridging building in from
the west looks to be a certainty at this point, with minor
ensemble differences regarding how strong this ridge will become
across the region heading into next week. Thus, expect drier and
warming conditions to once again encompass the region during this
period.

&&

.AVIATION...Updated at 1105Z.

South Central Arizona including KPHX, KIWA, KSDL, and KDVT:
No aviation concerns are expected during the TAF period. Winds
will continue to follow typical light and diurnal trends, while
high clouds clear out briefly this morning before more patchy mid
level clouds at around 15K feet return in the afternoon.

Southeast California/Southwest Arizona including KIPL and KBLH:
No aviation concerns are expected during the next 24 hours.
Variable winds will be common this morning before becoming
established out of the W at IPL and SW at BLH. Speeds will
increase to between 8-12 kts by tomorrow afternoon and evening.

&&

.FIRE WEATHER...
Dry and quiet weather conditions continue for today. However,
changes in the weather pattern will result in breezy to locally
windy conditions for Tuesday afternoon. Some elevated fire weather
conditions are possible for higher terrain areas of the eastern
districts for Tuesday afternoon/evening, as minRH's will hover
around 15-20% and 25-35 mph wind gusts. Multiple weather
disturbances are then expected to affect our region during the
latter half of the week, resulting in continued cool
temperatures, occasional breezy winds, and higher humidities. The
first round will begin on Wednesday, with increased CWR's around
20-40% for the eastern districts. Even better precipitation
chances are likely by late Thursday into Friday, where CWR's jump
to the 20-50% (60-90%) range for the western (eastern) districts.
Gradually drier conditions will filter into the region going
through this weekend.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...None.
CA...None.
&&

DISCUSSION...Young
AVIATION...Kuhlman
FIRE WEATHER...Young

Nearby

Wind Advisories in California, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.